Symptoms: The effects of overdosage are expected to be primarily related to fenoterol.
The expected symptoms with overdosage are those of excessive β-adrenergic stimulation, the most prominent being tachycardia, palpitation, tremor, hypertension, hypotension, widening of the pulse pressure, anginal pain, arrhythmias and flushing.
Expected symptoms of overdosage with ipratropium bromide (eg, dry mouth, visual accommodation disturbances) are mild because the systemic availability of inhaled ipratropium is very low.
Treatment: Administration of sedatives, tranquilizers, in severe cases intensive therapy.
Beta-receptor blockers, preferably β1-selective, are suitable as specific antidotes; however, a possible increase in bronchial obstruction must be taken into account and the dose should be adjusted carefully in patients suffering from bronchial asthma or COPD because of the risk of precipitating severe bronchospasm, which may be fatal.